Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jun 21, 2007, 4:24 AM CDT for 39 counties in Alabama. It took effect at Jun 21, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2007, 4:24 AM CDT (09:24 UTC)
- In effect from
- Jun 21, 2007, 1:00 PM CDT
- Expired
- Jun 21, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3095 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 210924 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 424 AM CDT THU JUN 21 2007 ...DRY CONDITIONS EXPECTED ON THURSDAY ACROSS CENTRAL ALABAMA... .RELATIVE HUMIDITIES WILL DROP INTO THE LOWER 20S ACROSS MOST OF CENTRAL ALABAMA. WINDS ARE NOT EXPECTED TO BE A STRONG AS THEY WERE ON WEDNESDAY...BUT WILL OCCASIONALLY REACH 10 MPH ACROSS THE AREA DURING THE AFTERNOON HOURS. ALZ011>015-017>050-211730- /O.UPG.KBMX.FW.A.0003.070621T1800Z-070622T0000Z/ /O.NEW.KBMX.FW.W.0012.070621T1800Z-070622T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 424 AM CDT THU JUN 21 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 20 AND 25 PERCENT THIS AFTERNOON...AND 20 FOOT WINDS WILL OCCASIONALLY PEAK OUT AT AROUND 10 MPH. THE LOWEST RELATIVE HUMIDITIES WILL OCCUR ACROSS NORTHWESTERN PORTIONS OF CENTRAL ALABAMA...THE STRONGEST WINDS ARE EXPECTED ACROSS SOUTHEASTERN PORTIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JD/81
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jun 21, 4:20 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 21, 4:20 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 420 AM CDT THU JUN 21 2007 SHORT TERM...TODAY THROUGH SATURDAY NIGHT. MODELS IN FAIRLY GOOD AGREEMENT THIS PERIOD...AS WELL THEY SHOULD BE FOR A RATHER STRAIGHTFORWARD HOT AND DRY FORECAST. MAIN SHORTCOMING IN THE MODELS AGAIN APPEARS TO BE HIGH TEMPERATURES...WHICH IS NOT ALL THAT SURPRISING IN NORTHWESTERLY FLOW. ALTHOUGH MODELS ARE GRADUALLY CATCHING ON...LOCAL THICKNESS SCHEME AND H8 TEMPERATURE FORECASTS INDICATE EVEN THE HIGH ENSEMBLE MEMBER IS RUNNING ABOUT 2 TO 3 DEGREES F TOO LOW. THIS WILL PUT TEMPS INTO THE LOWER 90S TODAY...THE MID 90S FRIDAY...AND PUSHING 100 IN A FEW LOCATIONS BY SATURDAY. THE ONLY FLY IN THE OINTMENT COULD BE THE CONVECTIVE DEBRIS BRINGING SOME SCATTERED THIN HIGH CLOUDS ACROSS THE AREA ESPECIALLY TODAY...BUT EVEN THAT MOISTURE WILL BE STRUGGLING WITH THE UPPER LEVEL RIDGE ACROSS THE AREA. IN THE LONG RUN...BELIEVE THE OTHER FACTORS WILL HOLD SWAY ON THE TEMPS. THE OTHER ISSUE/FACTOR WITH MODELS THIS MORNING IS DEWPOINT TEMPS... WHICH WERE BROADLY OVER FORECASTED IN MODEL GUIDANCE YESTERDAY...AS THEY DID NOT ACCOUNT FOR MIXING DOWN OF DRY AIR ALOFT. A QUICK LOOK AT FORECAST PROFILES TONIGHT WOULD SEEM TO INDICATE A SIMILAR SITUATION TODAY. AFTERNOON RELATIVE HUMIDITY WILL FALL WELL BELOW THE 30 PERCENT THIS AFTERNOON AND EARLY EVENING...PROMPTING FIRE WEATHER CONCERNS NOTED BELOW. POP-WISE...NO DISPUTES HERE...0 POPS FIRST THREE PERIODS...FOLLOWED BY THE SLIGHTEST HINT OF POPS PER MAV GUIDANCE BY SATURDAY. INTERESTING TO NOTE SATURDAY...HIGH TEMPS OVER INLAND ALABAMA LOOK TO SET UP A BIT OF A HEAT LOW...A LA THE SACRAMENTO VALLEY OF CA OR DESERT SOUTHWEST...AND INDUCE A SOUTHERLY FLOW WHICH USHERS THE SEA BREEZE BOUNDARY UP ACROSS THE AREA SATURDAY NIGHT. JD/81 .LONG TERM...SUNDAY THROUGH FRIDAY MORNING. IT LOOKS AS THOUGH WE WILL SEE A RETURN TO THE SOUTHERLY FLOW BEGINNING ON SUNDAY. HIGH PRESSURE SHOULD REESTABLISH ITSELF ON THE EASTERN SEABOARD. THIS SHOULD ALLEVIATE THE LOW HUMIDITIES WE SEE THROUGH THE EARLY PART OF THE FORECAST. NOT GOING TO STRAY MUCH FROM THE GUIDANCE AS FAR AS HIGH TEMPERATURES. PUTTING THESE TWO TOGETHER...SOUTHERLY FLOW AND CONTINUED AFTERNOON TEMPERATURES IN THE LOW TO MIDDLE 90S...ISOLATED TO SCATTERED AFTERNOON SHOWERS WILL REAR THEIR HEAD AGAIN. BUT WHAT CAN YOU EXPECT...SUMMER IS OFFICIALLY HERE. RAINFALL TOTALS WONT EVEN TOUCH THE DEFICITS WE ARE RUNNING AT THIS POINT... GFS LOVES TO BRING THE IDEA OF A TROPICAL SYSTEM AT THE END OF THE SOLUTION...BUT NOT BUYING IT AT THIS TIME..JUST WISHFUL THINKING. 27/SWU && .AVIATION...06Z DISCUSSION. CENTRAL ALABAMA SITS ON THE EASTERN PERIPHERY OF AN UPPER RIDGE WITH NORTHERLY FLOW ALOFT. AN AREA OF LOW PRESSURE MEANDERS AROUND THE NORTHERN FLORIDA PENINSULA DURING THE PERIOD. THE LOW PRESSURE CIRCULATION MAY ALLOW SOME MOISTURE TO ROTATE FROM EAST TO WEST ACROSS THE AREA LATE TONIGHT AND THURSDAY. AT THIS TIME...LEFT THE CEILINGS VFR THROUGHOUT WITH MENTION OF SCT060 AT MGM/TOI/ANB AND MAINLY CIRRUS ELSEWHERE. DRY SURFACE CONDITIONS SHOULD INHIBIT ANY FOG DEVELOPMENT OVERNIGHT. BREEZY NORTHERLY WINDS AT 25 TO 30KTS EXIST JUST ABOVE THE SURFACE. THESE WINDS WILL REMAIN BELOW LLWS CRITERIA BUT HANG AROUND MOST OF THE OVERNIGHT HOURS. SURFACE WINDS WILL PICK UP WITH HEATING AND MIXING 030-060 FROM 06-10KTS DURING DAYLIGHT HOURS...BECOMING LIGHT AFTER SUNSET. && .FIRE WEATHER... DRY CONDITIONS ARE EXPECTED ONCE AGAIN TOMORROW ACROSS CENTRAL ALABAMA. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO THE LOWER 20S OVER THE ENTIRE AREA. WINDS COULD PEAK ABOVE RED FLAG CRITERIA DURING THE DAY THURSDAY...SO ERRING ON THE SIDE OF SAFETY...HAVE DECIDED TO ISSUE A RED FLAG WARNING FOR THE DAYTIME HOURS OF 1 PM TO 7 PM CDT. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 90 56 94 60 94 / 0 10 10 0 10 ANNISTON 90 62 93 62 94 / 0 0 0 0 10 BIRMINGHAM 93 63 94 64 96 / 0 0 0 0 10 TUSCALOOSA 94 61 97 62 100 / 0 0 0 0 10 CALERA 92 62 94 63 96 / 0 0 0 0 10 AUBURN 90 67 93 68 95 / 0 10 0 0 10 MONTGOMERY 94 65 97 66 98 / 0 0 0 0 10 TROY 92 65 94 65 97 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...RED FLAG WARNING FOR CENTRAL ALABAMA BETWEEN 1 PM AND 7 PM CDT. && 81/27/81
Hazardous weather outlook, Jun 20, 7:16 PM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 716 PM CDT WED JUN 20 2007 ALZ011>015-017>050-211130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 716 PM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DRY AND SOMEWHAT BREEZY CONDITIONS ARE EXPECTED ON THURSDAY. THIS WILL POTENTIALLY LEAD TO A HIGH FIRE DANGER ACROSS ALL OF CENTRAL ALABAMA BY AFTERNOON. THE WIND WILL BE THE LIMITING FACTOR AS WINDS WILL BE A BIT LIGHTER THAN THEY WERE ON WEDNESDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 75/LINHARES
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.